Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 325, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 14, 2004, 3:00 AM EDT for Washington County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2004, 3:00 AM EDT (07:00 UTC)
- Expired
- Jul 14, 2004, 3:30 AM EDT
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Washington County, KY
The radar
The Louisville radar (KLVX), 67 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2877 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 140700
SVRLMK
KYC229-140730-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 AM EDT WED JUL 14 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON COUNTY IN NORTH CENTRAL KENTUCKY
* UNTIL 330 AM EDT
* AT 253 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTHEAST OF SPRINGFIELD...OR ABOUT 42 MILES SOUTHWEST OF
LEXINGTON...AND MOVING SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TEXAS BY 305 AM EDT
REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3765 8535 3767 8538 3772 8541 3786 8525
3786 8520 3789 8520 3788 8514 3790 8511
3788 8513 3787 8500 3763 8505 3763 8527
$$
XXVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:30 AM EDT, 30 minutes earlier.
Area forecast discussion, Jul 14, 2:30 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 AM EDT WED JUL 14 2004 .SHORT TERM...(WED THROUGH FRI). SEVERE WEATHER STILL A THREAT EARLY THIS MORNING...AS INDIVIDUAL CELLS ARE PRODUCING LARGE HAIL AS THEY MOVE SOUTHEAST AHEAD OF A COLD FRONT. THIS FRONT IS CURRENTLY LOCATED ACROSS CENTRAL INDIANA...TRAILING SOUTHWEST TOWARDS A WEAK SURFACE LOW ACROSS SOUTHERN ILLINOIS. SEVERE WX IS BEING CAUSED BY STEEP LAPSE RATES AND STRONG DYNAMICS WITHIN LEFT FRONT QUADRANT OF UNSEASONABLY STRONG JET DIVING SOUTHEAST ACROSS LOWER OHIO VALLEY ATTM. COLD FRONT WILL BRING IN A WIND SHIFT AND MUCH LOWER DEWPOINTS LATER THIS MORNING AS IT QUICKLY MOVES SOUTHEAST ACROSS KENTUCKY. FRONT SHOULD MOVE SOUTH OF KENTUCKY BY MID AFTERNOON...AFTER CROSSING THE OHIO RIVER AROUND DAWN. EXPECT CLEARING SKIES FROM NORTH TO SOUTH LATER TODAY. WITH GOOD PRESSURE GRADIENT SETTING UP BETWEEN RIDGE ACROSS THE UPPER MIDWEST AND LOW OVER THE EASTERN GREAT LAKES...COULD SEE SOME WINDS GUSTS THIS AFTERNOON ABOVE 20 MPH THIS AFTERNOON. FOR THURSDAY AND FRIDAY AN ANOMALOUSLY DEEP TROUGH WILL BECOME ESTABLISHED ACROSS THE EASTERN HALF OF THE NATION...WITH A CLOSED UPPER LEVEL LOW RESIDING ACROSS WESTERN NEW ENGLAND. NORTHERLY FLOW ACROSS THE LOWER OHIO VALLEY WILL BRING RELATIVELY COOL DRY CONTINENTAL AIR THROUGH FRIDAY. THE FIRST IN A SERIES OF UPPER DISTURBANCES WILL ROTATE SOUTH AROUND THE WEST SIDE OF THE UPPER TROUGH BEGINNING EARLY SATURDAY. ALTHOUGH RICH GULF MOISTURE WILL BE LACKING IN NORTHWEST FLOW...A CHANCE OF SHOWER AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. && JSD
Hazardous weather outlook, Jul 13, 11:10 PM EDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1110 PM EDT TUE JUL 13 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-140900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE... ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG... HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE... NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 1110 PM EDT (520 PM CDT) TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. ADDITIONAL SCATTERED THUNDERSTORMS ARE FORECAST OVERNIGHT, AS A COLD FRONT APPROACHES THE REGION. A FEW OF THESE STORMS COULD BECOME SEVERE, WITH LARGE HAIL AND STRONG GUSTY WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A CHANCE FOR THUNDERSTORMS EXISTS WEDNESDAY MORNING AND AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE LAW ENFORCEMENT ARE ENCOURAGED TO RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. XXV
In the hours before
Local storm report, Jul 14, 1:04 AM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
104 AM EDT WED JUL 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1253 AM HAIL ELIZABETHTOWN 37.70N 85.87W
07/14/2004 1.75 INCH HARDIN KY LAW ENFORCEMENT
&&
PYELocal storm report, Jul 14, 1:05 AM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
105 AM EDT WED JUL 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1253 AM HAIL 2 SE ELIZABETHTOWN 37.68N 85.85W
07/14/2004 1.75 INCH HARDIN KY LAW ENFORCEMENT
&&
PYELocal storm report, Jul 14, 1:59 AM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
159 AM EDT WED JUL 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0145 AM HAIL LEXINGTON 38.65N 85.62W
07/14/2004 1.00 INCH SCOTT IN FIRE DEPT/RESCUE
&&
PYELocal storm report, Jul 14, 2:08 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
208 AM EDT WED JUL 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0145 AM HAIL BUCKNER 38.38N 85.43W
07/14/2004 0.88 INCH OLDHAM KY LAW ENFORCEMENT
&&
PYELocal storm report, Jul 14, 2:25 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
225 AM EDT WED JUL 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0210 AM HAIL 8 E SCOTTSVILLE 36.75N 86.05W
07/14/2004 1.75 INCH ALLEN KY LAW ENFORCEMENT
&&
PYESpecial weather statement, Jul 14, 2:37 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 237 AM EDT WED JUL 14 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-140800- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 237 AM EDT WED JUL 14 2004 ...STRONG THUNDERSTORMS CONTINUE TO REDEVELOP ACROSS THE AREA EARLY THIS MORNING... EARLY THIS MORNING NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS MOVING SOUTHEAST ACROSS SOUTH CENTRAL INDIANA AND PORTIONS OF CENTRAL KENTUCKY. ADDITIONAL SCATTERED THUNDERSTORM DEVELOPMENT IS LIKELY THIS MORNING AND SOME OF THESE STORMS HAVE THE POTENTIAL TO REACH SEVERE LIMITS, WITH LARGE HAIL BEING THE MAIN THREAT, ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING, GUSTY WINDS, AND HEAVY RAINS. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO FOR THE LATEST UPDATES AND POSSIBLE WARNINGS. XXV
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:14 PM EDT | Severe Thunderstorm Warning | LMK | Oldham, Trimble | 61 min |
| Jul 13, 8:21 PM EDT | Severe Thunderstorm Warning | LMK | Grayson, Ohio | 54 min |
| Jul 13, 8:29 PM EDT | Severe Thunderstorm Warning | LMK | Henry | 46 min |
| Jul 13, 8:30 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin | 60 min |
| Jul 13, 8:33 PM EDT | Severe Thunderstorm Warning | LMK | Shelby | 57 min |
| Jul 13, 8:40 PM EDT | Severe Thunderstorm Warning | LMK | Nelson, Spencer | 50 min |
| Jul 13, 8:42 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Hart | 63 min |
| Jul 13, 8:44 PM EDT | Severe Thunderstorm Warning | LMK | Larue | 46 min |
| Jul 13, 8:54 PM EDT | Severe Thunderstorm Warning | LMK | Franklin | 66 min |
| Jul 13, 8:57 PM EDT | Severe Thunderstorm Warning | LMK | Barren, Warren | 63 min |
| Jul 13, 9:00 PM EDT | Severe Thunderstorm Warning | LMK | Green, Marion, Taylor | 60 min |
| Jul 13, 9:02 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Washington | 58 min |
| Jul 13, 9:04 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Logan, Simpson | 71 min |
| Jul 13, 9:11 PM EDT | Severe Thunderstorm Warning | LMK | Metcalfe | 64 min |
| Jul 13, 9:22 PM EDT | Severe Thunderstorm Warning | LMK | Mercer | 53 min |
| Jul 13, 9:27 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Monroe, Woodford | 63 min |
| Jul 13, 9:31 PM EDT | Severe Thunderstorm Warning | LMK | Boyle | 44 min |
| Jul 13, 9:37 PM EDT | Severe Thunderstorm Warning | LMK | Casey | 53 min |
| Jul 13, 9:38 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine | 52 min |
| Jul 13, 9:45 PM EDT | Severe Thunderstorm Warning | LMK | Clinton, Russell | 60 min |
| Jul 13, 9:48 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 57 min |
| Jul 13, 9:56 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Madison | 74 min |
| Jul 13, 11:33 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 42 min |
| Jul 14, 12:22 AM EDT | Severe Thunderstorm Warning | LMK | Hardin | 38 min |
| Jul 14, 1:08 AM EDT | Severe Thunderstorm Warning | LMK | Larue | 37 min |
| Jul 14, 1:33 AM EDT | Severe Thunderstorm Warning | LMK | Oldham | 27 min |
| Jul 14, 1:57 AM EDT | Severe Thunderstorm Warning | LMK | Allen | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.